MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted, explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that after accessing the femoral vein, the doctor tried to reposition the wire, however it would neither advance nor pull back.Inspection of wire showed that the wire coil surrounding it had broken and the wire pulled apart.The doctor was present to safely remove the wire.The wire did not break apart; however, it was stretched.The wire was intact.Additional information was received on 04dec2019.The type of procedure that was being performed was an ep study- flutter ablation.The patient condition was stable.The procedure was able to be completed.A surgical intervention was not required.However, the vascular surgeon was requested to come in to attempt to snare the wire, however, was unsuccessful.He then opted to remove the intact wire manually with someone ready to apply pressure if necessary.No calcium or tortuosity was noted in the venous stick.An 18g thin wall cook needle was used.The wire was never broken in pieces, however, the risk of that happening was the concern and why they had the vascular surgeon remove it.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 5fr introducer kit guide wire was returned for product evaluation.Visual inspection revealed that the guidewire core wire was broken from the floppy end weld and sticking out of the outer coiled wire.The floppy end of the guidewire was manually stretched and manipulated to expose the floppy end weld.The end weld was viewed under microscope and it was confirmed that the core wire broke from the floppy end weld due to high tensile forces.Much of the outer coiled wire was uncoiling and stretched at the distal end of the guidewire.The proximal end of the guidewire did not have any damage or uncoiling.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that high tensile forces while repositioning the guidewire may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9546517
Report Number1118880-2019-00366
Device Sequence Number2245122
Product Code DYB
UDI-Device Identifier00389701007243
UDI-Public00389701007243
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue NumberRSS501
Device Lot NumberXG12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 18G THIN WALL NEEDLE
Outcome Attributed to Adverse Event Required Intervention;